Translator Disclaimer
2015 Migrating Birds Optimization for the Seaside Problems at Maritime Container Terminals
Eduardo Lalla-Ruiz, Christopher Expósito-Izquierdo, Jesica de Armas, Belén Melián-Batista, J. Marcos Moreno-Vega
J. Appl. Math. 2015(SI4): 1-12 (2015). DOI: 10.1155/2015/781907

Abstract

Sea freight transportation involves moving huge amounts of freights among maritime locations widely spaced by means of container vessels. The time required to serve container vessels is the most relevant indicator when assessing the competitiveness of a maritime container terminal. In this paper, two main logistic problems stemming from the transshipment of containers in the seaside of a maritime container terminal are addressed, namely, the Berth Allocation Problem aimed at allocating and scheduling incoming vessels into berthing positions along the quay and the Quay Crane Scheduling Problem, whose objective is to schedule the loading and unloading tasks associated with a container vessel. For solving them, two Migrating Birds Optimization (MBO) approaches are proposed. The MBO is a recently proposed nature-inspired algorithm based on the V-formation flight of migrating birds. In this algorithm, a set of solutions of the problem at hand, called birds, cooperate among themselves during the search process by sharing information within a V-line formation. The computational experiments performed over well-known problem instances reported in the literature show that the performance of our proposed MBO approaches is highly competitive and presents a better performance in terms of running time than the best approximate approach proposed in the literature.

Citation

Download Citation

Eduardo Lalla-Ruiz. Christopher Expósito-Izquierdo. Jesica de Armas. Belén Melián-Batista. J. Marcos Moreno-Vega. "Migrating Birds Optimization for the Seaside Problems at Maritime Container Terminals." J. Appl. Math. 2015 (SI4) 1 - 12, 2015. https://doi.org/10.1155/2015/781907

Information

Published: 2015
First available in Project Euclid: 13 October 2015

MathSciNet: MR3407081
Digital Object Identifier: 10.1155/2015/781907

Rights: Copyright © 2015 Hindawi

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.2015 • No. SI4 • 2015
Back to Top